Alert archive / Kansas / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 101, NWS Topeka, KS

June 13, 20108 counties in Kansas

NWS Topeka, KS issued this severe thunderstorm warning at Jun 13, 2010, 11:41 PM CDT for 8 counties in Kansas. It was in force for 49 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 13, 2010, 11:41 PM CDT (04:41 UTC)
Expired
Jun 14, 2010, 12:30 AM CDT
In force
49 min
Issued by
NWS Topeka, KS
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Anderson County, KS, Coffey County, KS, Douglas County, KS, Franklin County, KS, Jackson County, KS, Jefferson County, KS, Osage County, KS, Shawnee County, KS

The radar

The Topeka radar (KTWX), 65 km from the middle of the area, began a volume at 04:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 13, 11:48 PM CDTTSTM WND DMGPerry, KSPOWER LINES DOWN IN PERRY...CAUSED BY BROKEN TREE LIMBS.
Jun 13, 11:52 PM CDTTSTM WND GST 603 Wnw Perry, KS
Jun 13, 11:59 PM CDTTSTM WND GST 70Perry, KSESTIMATED AT PERRY LAKE DAM.
Jun 14, 12:05 AM CDTNON-TSTM WND GST 706 Ene Williamstown, KS21ST AND WELLMAN ROAD.
Jun 14, 12:18 AM CDTTSTM WND DMGGarnett, KSBROKEN POWER POLE IN TOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 13, 9:00 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 4.7 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2010-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1787 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2010-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1787 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
984 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.8
Supercell composite
6.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

100 
WUUS53 KTOP 140441
SVRTOP
KSC003-031-045-059-085-087-139-177-140530-
/O.NEW.KTOP.SV.W.0101.100614T0441Z-100614T0530Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
1141 PM CDT SUN JUN 13 2010

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ANDERSON COUNTY IN EAST CENTRAL KANSAS...
  COFFEY COUNTY IN EAST CENTRAL KANSAS...
  DOUGLAS COUNTY IN EAST CENTRAL KANSAS...
  FRANKLIN COUNTY IN EAST CENTRAL KANSAS...
  OSAGE COUNTY IN EAST CENTRAL KANSAS...
  SHAWNEE COUNTY IN EAST CENTRAL KANSAS...
  JACKSON COUNTY IN NORTHEAST KANSAS...
  JEFFERSON COUNTY IN NORTHEAST KANSAS...

* UNTIL 1230 AM CDT

* AT 1134 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
  IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 4 MILES NORTHWEST OF HOLTON TO 9 MILES EAST OF
  TOPEKA TO 16 MILES SOUTH OF BURLINGTON...MOVING EAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LE ROY...
  LECOMPTON...
  OZAWKIE...
  CLINTON...
  POMONA...
  WILLIAMSTOWN...
  VALLEY FALLS...
  LAWRENCE...
  OSKALOOSA...
  OTTAWA...
  COLONY...
  BALDWIN CITY...
  MCLOUTH...
  EUDORA...
  GARNETT...
  LONE ELM...
  WELLSVILLE...
  KINCAID...

THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 162 AND 206.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 146 AND 199.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 350 AND 355.

THESE STORMS HAVE A HISTORY OF PRODUCING DESTRUCTIVE WINDS IN EXCESS 
OF 70 MPH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH....AND SHELTER INSIDE A STRONG BUILDING ON THE
LOWEST FLOOR AWAY FROM WINDOWS.

STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST
SEVERE WEATHER INFORMATION.

&&

LAT...LON 3899 9587 3946 9596 3958 9555 3942 9556
      3941 9516 3897 9518 3897 9509 3897 9505
      3803 9507 3803 9594
TIME...MOT...LOC 0439Z 270DEG 40KT 3950 9571 3904 9547
          3797 9571
WIND...HAIL 70MPH <.75IN

$$

GARGAN
5 follow-up statements
646 
WWUS53 KTOP 140454
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1154 PM CDT SUN JUN 13 2010

KSC003-031-045-059-085-087-139-177-140530-
/O.CON.KTOP.SV.W.0101.000000T0000Z-100614T0530Z/
JACKSON-JEFFERSON-SHAWNEE-DOUGLAS-OSAGE-FRANKLIN-COFFEY-ANDERSON-
1154 PM CDT SUN JUN 13 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR ANDERSON...COFFEY...FRANKLIN...OSAGE...DOUGLAS...SHAWNEE...
JEFFERSON AND JACKSON COUNTIES...

AT 1153 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 5 MILES NORTHEAST OF HOLTON TO 10 MILES
NORTHWEST OF LAWRENCE TO 16 MILES SOUTH OF BURLINGTON...MOVING EAST
AT 45 MPH.

AT 1130 PM CDT...A STORM SPOTTER MEASURED 83 MPH WINDS NEAR 21ST AND 
TOPEKA BOULEVARD.

AT 1152 PM CDT...60 MPH WINDS WERE REPORTED 3 MILES WEST NORTHWEST 
OF PERRY BY A TRAINED SPOTTER.

LOCATIONS IMPACTED INCLUDE...
WILLIAMSTOWN...LONE STAR...VALLEY FALLS...WESTPHALIA...CENTROPOLIS...
HARRIS...LAWRENCE...PLEASANT GROVE...OSKALOOSA...OTTAWA...
PRINCETON...NORTONVILLE...COLONY...VINLAND...MCLOUTH...BALDWIN
CITY...WINCHESTER...RICHMOND...EUDORA...GARNETT...LONE ELM...
WELLSVILLE...RANTOUL...GREELEY...LANE AND KINCAID.

THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 162 AND 206.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 146 AND 199.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 350 AND 355.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH....AND SHELTER INSIDE A STRONG BUILDING ON THE
LOWEST FLOOR AWAY FROM WINDOWS.

&&

LAT...LON 3899 9587 3946 9596 3958 9555 3942 9556
      3941 9516 3897 9518 3897 9509 3897 9505
      3803 9507 3803 9594
TIME...MOT...LOC 0448Z 270DEG 40KT 3950 9558 3904 9534
          3797 9559
WIND...HAIL 70MPH IN

$$

GARGAN
490 
WWUS53 KTOP 140504
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1204 AM CDT MON JUN 14 2010

KSC003-031-045-059-085-087-139-177-140530-
/O.CON.KTOP.SV.W.0101.000000T0000Z-100614T0530Z/
JACKSON-JEFFERSON-SHAWNEE-DOUGLAS-OSAGE-FRANKLIN-COFFEY-ANDERSON-
1204 AM CDT MON JUN 14 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR ANDERSON...COFFEY...FRANKLIN...EASTERN OSAGE...DOUGLAS...EASTERN
SHAWNEE...JEFFERSON AND EASTERN JACKSON COUNTIES...

AT 1202 AM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF NORTONVILLE TO 6
MILES NORTHEAST OF LAWRENCE TO 23 MILES SOUTH OF GARNETT...MOVING
EAST AT 45 MPH.

AT 1159 PM CDT...JEFFERSON COUNTY EMERGENCY MANAGEMENT REPORTED 70 
MPH WINDS AT PERRY LAKE DAM.

LOCATIONS IMPACTED INCLUDE...
WINCHESTER...MCLOUTH...LAWRENCE...BALDWIN CITY...RICHMOND... 
EUDORA...GARNETT...LONE ELM...WELLSVILLE...RANTOUL...GREELEY...LANE 
AND KINCAID.

THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 181 AND 206.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 150 AND 199.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH....AND SHELTER INSIDE A STRONG BUILDING ON THE
LOWEST FLOOR AWAY FROM WINDOWS.

&&

LAT...LON 3887 9574 3907 9560 3952 9574 3958 9555
      3942 9556 3941 9516 3897 9518 3897 9505
      3803 9507 3803 9594
TIME...MOT...LOC 0503Z 270DEG 40KT 3950 9536 3902 9515
          3797 9538
WIND...HAIL 70MPH IN

$$

GARGAN
267 
WWUS53 KTOP 140516
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1216 AM CDT MON JUN 14 2010

KSC085-177-140526-
/O.CAN.KTOP.SV.W.0101.000000T0000Z-100614T0530Z/
JACKSON-SHAWNEE-
1216 AM CDT MON JUN 14 2010

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SHAWNEE AND EASTERN
JACKSON COUNTIES HAS BEEN CANCELLED...

THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 181 AND 188.

LAT...LON 3803 9581 3858 9569 3881 9547 3906 9545
      3942 9554 3941 9516 3897 9518 3897 9505
      3803 9507
TIME...MOT...LOC 0516Z 270DEG 40KT 3950 9517 3902 9496
          3797 9520

$$

KSC003-031-045-059-087-139-140530-
/O.CON.KTOP.SV.W.0101.000000T0000Z-100614T0530Z/
JEFFERSON-DOUGLAS-OSAGE-FRANKLIN-COFFEY-ANDERSON-
1216 AM CDT MON JUN 14 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR ANDERSON...EASTERN COFFEY...FRANKLIN...SOUTHEASTERN OSAGE...
DOUGLAS AND JEFFERSON COUNTIES...

AT 1216 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 5 MILES SOUTHWEST OF ATCHISON TO 9 MILES
SOUTH OF BASEHOR TO 22 MILES SOUTH OF GARNETT...MOVING EAST AT 45
MPH.

LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF EASTERN ANDERSON AND SOUTHEASTERN FRANKLIN
COUNTIES...

THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 192 AND 206.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 156 AND 199.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH....AND SHELTER INSIDE A STRONG BUILDING ON THE
LOWEST FLOOR AWAY FROM WINDOWS.

&&

LAT...LON 3803 9581 3858 9569 3881 9547 3906 9545
      3942 9554 3941 9516 3897 9518 3897 9505
      3803 9507
TIME...MOT...LOC 0516Z 270DEG 40KT 3950 9517 3902 9496
          3797 9520
WIND...HAIL 70MPH IN

$$

GARGAN
790 
WWUS53 KTOP 140525
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1225 AM CDT MON JUN 14 2010

KSC031-087-139-140535-
/O.CAN.KTOP.SV.W.0101.000000T0000Z-100614T0530Z/
JEFFERSON-OSAGE-COFFEY-
1225 AM CDT MON JUN 14 2010

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN COFFEY...SOUTHEASTERN
OSAGE AND JEFFERSON COUNTIES HAS BEEN CANCELLED...

THE SEVERE STORMS HAVE MOVED EAST OF THE AREA.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 156 AND 168.

LAT...LON 3804 9551 3836 9546 3869 9533 3886 9524
      3897 9518 3897 9505 3803 9507
TIME...MOT...LOC 0525Z 270DEG 40KT 3950 9504 3902 9483
          3797 9508

$$

KSC003-045-059-140530-
/O.CON.KTOP.SV.W.0101.000000T0000Z-100614T0530Z/
DOUGLAS-FRANKLIN-ANDERSON-
1225 AM CDT MON JUN 14 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR ANDERSON...FRANKLIN AND EASTERN DOUGLAS COUNTIES...

AT 1220 AM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 4 MILES SOUTH OF ATCHISON TO 9 MILES
SOUTH OF BASEHOR TO 22 MILES SOUTH OF GARNETT...MOVING EAST AT 45
MPH.

LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF ANDERSON...FRANKLIN AND EASTERN DOUGLAS
COUNTIES...

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 176 AND 199.

LAT...LON 3804 9551 3836 9546 3869 9533 3886 9524
      3897 9518 3897 9505 3803 9507
TIME...MOT...LOC 0525Z 270DEG 40KT 3950 9504 3902 9483
          3797 9508
WIND...HAIL 70MPH IN

$$
136 
WWUS53 KTOP 140529
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1229 AM CDT MON JUN 14 2010

KSC003-045-059-140538-
/O.EXP.KTOP.SV.W.0101.000000T0000Z-100614T0530Z/
DOUGLAS-FRANKLIN-ANDERSON-
1229 AM CDT MON JUN 14 2010

...THE SEVERE THUNDERSTORM WARNING FOR ANDERSON...FRANKLIN AND
EASTERN DOUGLAS COUNTIES WILL EXPIRE AT 1230 AM CDT...

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 176 AND 199.

AT 1228 AM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE
SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO
LONGER SEVERE...THUS THE WARNING WILL EXPIRE AT 1230 AM CDT.

RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE
STILL POSSIBLE FROM THE THUNDERSTORM.

55 MPH WINDS ARE POSSIBLE ACROSS SOUTHEAST ANDERSON COUNTY 1 AM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. STAY ALERT TO THE
WEATHER.

LAT...LON 3804 9551 3836 9546 3869 9533 3886 9524
      3897 9518 3897 9505 3803 9507
TIME...MOT...LOC 0528Z 270DEG 40KT 3950 9499 3902 9479
          3797 9504

$$

GARGAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 6:54 PM CDT, 4 hours 47 minutes earlier.

Area forecast discussion, Jun 13, 6:54 PM CDT, 4 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
654 PM CDT SUN JUN 13 2010

.UPDATE...

MLCAPE STILL NEAR 1000J/KG AND MODEST 0-6KM BULK SHEAR AROUND
35KTS STORMS OVER NORTH CENTRAL KANSAS THIS EVENING. BUT...TSRA HAVE
BEEN PULSY AND SUB-SEVERE THUS FAR. WILL THEREFORE ALLOW THE SVR
THUNDERSTORM WATCH OVER NORTH CENTRAL KS TO EXPIRE AT 00Z / 7PM
CDT. FOCUS TURNS TO HEAVY RAIN EVENT SETTING UP OVERNIGHT.
ALTHOUGH NEAR-TERM FORECAST MODELS HAVING A TOUGH TIME RESOLVING
MESOSCALE DETAILS...13/18Z NAM HAS A DECENT HANDLE ON NEAR-TERM
ENVIRONMENTAL CHARACTERISTICS...AND RESOLVES TSRA AREAS ACROSS
BOTH NORTH CENTRAL...AND EXPANDING IN SOUTH CENTRAL KS. TWO SWATHS
OF HIGH QPF POSSIBLE TONIGHT...AGAIN ACROSS NORTH CENTRAL...AND
THE SECOND OVER EAST CENTRAL KS WHERE ROBUST CONVECTION IN SC KS
THROUGH THE TX PANHANDLE WILL LIFT INTO OVERNIGHT. GOING FF WATCH
WILL REMAIN INTACT.

LUNDE

&&

.AVIATION...

FOR THE 00Z TAFS...VFR CONDITIONS START THE PERIOD...BEFORE FOCUS
QUICKLY SHIFTS TO CONVECTION OVERNIGHT. TSRA WILL IMPACT MHK
FIRST NEAR 04Z...AND HAVE ENOUGH CONFIDENCE TO INCLUDE TEMPO GROUP
WITH THIS ISSUANCE. TOP/FOE TIMING STILL A BIT IN QUESTION...AND
PREFER MORE TIME TO WATCH ON-GOING CONVECTION EVOLVE BEFORE
INSERTING TSRA MENTION. SHOULD SEE TSRA THERE NEAR 06Z
THOUGH...AND WILL AMEND AS APPROPRIATE. LINGERING SHRA WITH MVFR
CIGS AFTER SUNRISE THROUGH THE LATE MORNING...IMPROVING TO VFR
THEREAFTER. FRONT WILL SHIFT SOUTH MONDAY...SO EXPECT WIND FIELD
TO SHIFT TO THE NW BY MID-MORNING.

LUNDE

&&

.PREV DISCUSSION... /ISSUED 336 PM CDT SUN JUN 13 2010/

DISCUSSION...
TRYING TO FIGURE OUT THE EVOLUTION OF THE NEXT ROUND OF CONVECTION
IS THE MAIN PROBLEM. 20Z WATER VAPOR CONTINUES TO SHOW AN UPPER
CLOSED LOW OVER THE CENTRAL ROCKIES WITH SOUTHWEST FLOW ACROSS THE
PLAINS. AT THE SFC...OUTFLOW FROM THE MORNING CONVECTION MOVED INTO
NORTHERN OK WHICH HAS MASKED THE SYNOPTIC COLD FRONT.

THERE ARE TWO AREAS OF CONCERN FOR CONTINUED THUNDERSTORM
DEVELOPMENT. FIRST IS THE OLD OUTFLOW BOUNDARY ACROSS SOUTHEAST KS.
THE SECOND IS BACK WEST WHERE LOW LEVEL CONVERGENCE BETWEEN THE MESO
HIGH AND SYNOPTIC FRONT ARE KICKING OFF NEW STORMS AS WELL. WITH THE
OUTFLOW PUSHING SOUTH...THE MODELS SEEM TO HAVE SHIFTED THE HEAVIER
CONVECTION ACROSS SOUTHERN AND CENTRAL KANSAS. HOWEVER THINK THAT
HEAVY RAINS ARE STILL POSSIBLE ACROSS NORTHERN KS WITH CONVECTIVE
INITIATION OCCURRING OVER THE TX PANHANDLE ONCE AGAIN TODAY. MODEL
PROGS STILL SHOW VERY HIGH MOISTURE WITH PWS AROUND 2 INCHES.
BECAUSE OF THIS WILL KEEP THE FLASH FLOOD WATCH IN TACT. IF IN FACT
THE HEAVIER CONVECTION LOOKS TO TAKE A SOUTHERLY TRACK...THE NEXT
SHIFTS MAY BE ABLE TO TRIM SOME OF THE NORTHERN COUNTIES AWAY.
COOLER TEMPS FROM THE MORNING CONVECTION HAVE LIMITED INSTABILITY
ACROSS CENTRAL KS THROUGH THE EARLY AFTERNOON. 19Z RUC ANALYSIS
SUGGESTS MUCAPE OF 500 TO 1000 J/KG WITH CIN GREATER THAN 50 J/KG.
HOWEVER THERE IS FINALLY SOME DECENT INSOLATION ACROSS CENTRAL KS
AND THE AIRMASS COULD DESTABILIZE MORE OVER THE NEXT FEW HOURS. DEEP
LAYER SHEAR IS BETTER THIS AFTERNOON FOR ORGANIZED UPDRAFTS AND
THERE IS THE POTENTIAL FOR SOME STORMS TO BE SEVERE INTO THE EARLY
EVENING.

REMNANT PRECIP IS ANTICIPATED TO BE MOVING ACROSS EAST CENTRAL KS
THROUGH MONDAY MORNING. THEN THERE SHOULD BE ANOTHER BREAK IN THE
RAIN UNTIL LATE MONDAY NIGHT AND TUESDAY WHEN THE NAM AND GFS
INDICATE A WEAK WAVE OR PERHAPS AN MCV LIFTING NORTHEAST ACROSS EAST
CENTRAL KS. HELD ONTO SOME CHANCE POPS INTO TUESDAY MORNING BECAUSE
OF THIS AS THE UPPER TROUGH AXIS REMAINS TO THE WEST OF THE FORECAST
AREA UNTIL TUESDAY AFTERNOON. TEMPS FOR MONDAY AND TUESDAY ARE
FORECAST TO BE A LITTLE MORE MILD DUE TO THE PRECIP CHANCES AND
NORTHERLY WINDS EVENTUALLY OVERSPREADING THE FORECAST AREA.

FOR TUESDAY NIGHT THROUGH THURSDAY THINK THERE WILL BE A BREAK IN
THE PRECIP AS BROAD MID LEVEL RIDGING DEVELOPS WITH NO OBVIOUS SFC
FEATURE TO FOCUS WEATHER. ONE THING TO WATCH IS POTENTIAL FOR
ELEVATED STORMS WITHIN RETURN FLOW ON THE BACK SIDE OF THE SFC RIDGE
FOR WEDNESDAY. HIGHS SHOULD TREND WARMER THROUGH THE PERIOD WITH
LOWER 90S BACK IN THE FORECAST BY THURSDAY.

THURSDAY NIGHT AND FRIDAY...MODELS PROG ANOTHER FRONTAL BOUNDARY
MOVING INTO THE AREA WITH MOISTURE ONCE AGAIN IN PLACE. THEREFORE
HAVE CONTINUED WITH CHANCES FOR PRECIP WITH THE HIGHER POPS ON
THURSDAY NIGHT WHEN THE FRONT IS SUPPOSE TO MOVE IN.

AFTER FRIDAY CONFIDENCE IN THE MODELS DECREASES WITH THE GFS KEEPING
ANY BOUNDARY NORTH OF THE AREA AND THE ECMWF BRINGING ANOTHER FRONT
THROUGH THE AREA. AFTER COORDINATION...INSERTED SOME LOW POPS FOR
SATURDAY NIGHT AND SUNDAY IN LINE WITH HPC GUIDANCE. HAVE KEPT TEMPS
PERSISTENT IN THE MID 80S TO LOWER 90S.

WOLTERS

&&

.TOP WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH UNTIL 4 PM
MONDAY FOR KSZ008-KSZ009-KSZ010-KSZ011-KSZ012-KSZ020-KSZ021-
KSZ022-KSZ023-KSZ024-KSZ026-KSZ034-KSZ035-KSZ036-KSZ037-KSZ038-
KSZ039-KSZ040-KSZ054-KSZ055-KSZ056-KSZ058-KSZ059.

&&
Hazardous weather outlook, Jun 13, 9:47 PM CDT, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
947 PM CDT SUN JUN 13 2010

KSZ008>012-020>024-026-034>040-054>056-058-059-150300-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
947 PM CDT SUN JUN 13 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...TONIGHT

STRONG THUNDERSTORMS WITH HEAVY RAINFALL ARE EXPECTED TO MOVE
ACROSS NORTH CENTRAL...NORTHEAST...AND EAST CENTRAL KANSAS TONIGHT
THROUGH MONDAY MORNING. THIS COULD CAUSE FLASH FLOODING AS WELL AS
RIVER FLOODING. THERE IS ALSO A THREAT FOR SEVERE WEATHER TONIGHT
AND OVERNIGHT...MAINLY ACROSS EAST CENTRAL AND NORTHEAST KANSAS.
STRONG GUSTY WINDS OF 60 TO 75 MPH ARE POSSIBLE WITH SOME OF THE
STRONGER STORMS THAT MOVE ACROSS THE AREA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF THUNDERSTORMS MONDAY THROUGH TUESDAY...WITH
THE BETTER CHANCES MONDAY NIGHT AND TUESDAY MORNING ACROSS EAST
CENTRAL AND NORTHEAST KANSAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS OVER ONE INCH
TO THE NATIONAL WEATHER SERVICE IN TOPEKA.

SPOTTERS SOUTH OF A LINE FROM HOLTON TO JUNCTION CITY ARE
ENCOURAGED TO REPORT STRONG WINDS TO THE NATIONAL WEATHER SERVICE
IN TOPEKA.

In the hours before

Local storm report, Jun 13, 11:18 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1118 PM CDT SUN JUN 13 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 PM     TSTM WND GST     ESKRIDGE                38.86N 96.11W
06/13/2010  E60 MPH          WABAUNSEE          KS   TRAINED SPOTTER

            PEA SIZE HAIL ALSO REPORTED.

&&

EPKL
Local storm report, Jun 13, 11:19 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1119 PM CDT SUN JUN 13 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1111 PM     FLASH FLOOD      4 E WILSEY              38.64N 96.60W
06/13/2010                   MORRIS             KS   TRAINED SPOTTER

            HELMICK ROAD...1400 ROAD, V AVENUE WEST OF 1400 ROAD
            FLOODED BY A FOOT OR MORE OF WATER. WATER FLOWING OVER
            ROADS MAKING THEM IMPASSABLE.

&&

GARGAN
Local storm report, Jun 13, 11:20 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1120 PM CDT SUN JUN 13 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1119 PM     TSTM WND GST     1 WSW OSAGE CITY        38.63N 95.83W
06/13/2010  E75 MPH          OSAGE              KS   TRAINED SPOTTER

&&

BYRNE
Local storm report, Jun 13, 11:21 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1121 PM CDT SUN JUN 13 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 PM     FLASH FLOOD      2 N ST. GEORGE          39.22N 96.42W
06/13/2010                   POTTAWATOMIE       KS   EMERGENCY MNGR

            FLUSH ROAD NORTH OF ST. GEORGE.

&&

BYRNE
Local storm report, Jun 13, 11:25 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1125 PM CDT SUN JUN 13 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1122 PM     TSTM WND GST     W TOPEKA                39.05N 95.68W
06/13/2010  E60.00 MPH       SHAWNEE            KS   BROADCAST MEDIA

            AT LEAST 60MPH WINDS REPORTED BY KTKA.

&&

EPKL
Local storm report, Jun 13, 11:37 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1137 PM CDT SUN JUN 13 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1120 PM     TSTM WND GST     OSAGE CITY              38.63N 95.83W
06/13/2010  E75 MPH          OSAGE              KS   TRAINED SPOTTER

&&

EPKL

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 9:14 PM CDTSevere Thunderstorm WarningTOPClay, Dickinson, Morris, Ottawa46 min
Jun 13, 9:53 PM CDTSevere Thunderstorm WarningTOPClay, Dickinson, Geary, Lyon, Morris, Riley and 1 more37 min
Jun 13, 10:11 PM CDTFlash Flood WarningTOPClay, Dickinson, Geary, Morris, Ottawa, Riley and 1 more4 hr
Jun 13, 10:28 PM CDTSevere Thunderstorm WarningTOPGeary, Lyon, Morris, Pottawatomie, Riley, Wabaunsee47 min
Jun 13, 10:53 PM CDTFlash Flood WarningTOPAnderson, Coffey, Douglas, Franklin, Geary, Jackson and 6 more4 hr
Jun 13, 11:02 PM CDTSevere Thunderstorm WarningTOPAnderson, Coffey, Douglas, Franklin, Jackson, Jefferson and 5 more43 min
Jun 13, 11:09 PM CDTRiver Flood WarningTOPLyon4 days
Jun 13, 11:09 PM CDTRiver Flood WarningTOPLyon34 hr
Jun 13, 11:23 PM CDTTornado WarningTOPJefferson, Shawnee22 min
Jun 13, 11:26 PM CDTTornado WarningTOPJefferson, Shawnee19 min
Jun 14, 2:09 AM CDTAreal Flood WarningTOPMorris9 hr
Jun 14, 2:34 AM CDTAreal Flood WarningTOPLyon9 hr
Jun 14, 3:41 AM CDTRiver Flood WarningTOPCoffey, Lyon5 days
Jun 14, 3:41 AM CDTRiver Flood WarningTOPFranklin17 hr
Jun 14, 3:41 AM CDTRiver Flood WarningTOPFranklin, Osage35 hr
Jun 14, 3:41 AM CDTRiver Flood WarningTOPLyon, Osage7 hr
Jun 14, 4:23 AM CDTRiver Flood WarningTOPDickinson16 hr
Jun 14, 4:23 AM CDTRiver Flood WarningTOPGeary6 hr
Jun 14, 3:13 PM CDTRiver Flood WarningTOPAnderson, Franklin17 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.